[Skip to Content]
[Skip to Content Landing]
Article
November 29, 1952

FATALITIES FOLLOWING "STILBAMIDINE" THERAPY

Author Affiliations

2413 Niles St. Bakersfield, Calif.

JAMA. 1952;150(13):1332. doi:10.1001/jama.1952.03680130064025

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  —The article "Successful Treatment of Actinomycosis with `Stilbamidine'" by J. Miller and associates in the Sept. 6 issue of The Journal, page 35, is indeed a commendable contribution; however, this article and the previous article by Schoenbach, Miller, and associates (J. A. M. A.146:1317 [Aug. 4] 1951) on blastomycosis failed to mention that fatalities do occur following therapy with "stilbamidine." I reported one fatality as a result of yellow atrophy of the liver in disseminated coccidioidomycosis (Cohen, R.; Bos, J., and Webb, P. A.: Coexisting Coccidioidomycosis and Tuberculosis in Children: Report of 3 Cases, Arch. Pediat.69:267 [June] 1952). Dr. Ian McDonald of Los Angeles told me that he was aware of another patient with acute yellow atrophy of the liver who died following "stilbamidine" therapy for a neoplastic disease. The authors, in my opinion, should have mentioned in this article that "stilbamidine" solutions

First Page Preview View Large
First page PDF preview
First page PDF preview
×